Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 97, NWS Cleveland, OH

July 25, 1999Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 1999, 1:24 AM EDT for Hancock County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1999, 1:24 AM EDT (05:24 UTC)
Expired
Jul 25, 1999, 2:30 AM EDT
In force
66 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 1999-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 1999-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 250525
SVRCLE
OHC063-250630-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
124 AM EDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWESTERN OHIO

* UNTIL 230 AM EDT

* AT 123 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 9 MILES NORTHWEST OF FINDLAY... MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  FINDLAY
  FINDLAY APRT
  ARLINGTON


THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:15 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 24, 10:15 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 PM EDT SAT JUL 24 1999

ANOTHER BUSY NIGHT WITH SVR WX FM ORIGINAL BOW ECHO WHICH CAME THRU
LK ERIE AND INTO ERN HALF OF CWA. STILL ISSUING, SO WL BE SHORT.
KEPT TSTMS IN MST OF FA AS A CHANCE OR SCT OVRNGT. ALTHO AREA OF MN
ACTIVITY IS MOVG OUT OF CWA, THERE HAS BEEN BACKWARD DVLPMNT LAST
COUPLE OF HRS AND NEWS CELLS ARE FORMING IN LWR MI ATTM. OTHERWISE,
NO CHANGES.
DEB

.CLE...NONE

In the hours before

Local storm report, Jul 24, 11:36 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NWSFO CLEVELAND OHIO
1136 PM EDT SAT JUL 24 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    ASHLAND                   OH   WIND DAMAGE
07/24/99   ASHLAND                        NUMEROUS TREES DOWN

0920 PM    POLK                      OH   1 INCH HAIL
07/24/99   ASHLAND

0925 PM    NANKIN                    OH   WIND DAMAGE
07/24/99   ASHLAND                        NUMEROUS TREES DOWN

1005 PM    CRESTON                   OH   WIND DAMAGE
07/24/99   WAYNE                          NUMEROUS TREES DOWN
                                          NORTHERN TOWNS

1020 PM    LODI                      OH   WIND DAMAGE
07/24/99   MEDINA                         NUMEROUS TREES DOWN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:05 PM EDTSevere Thunderstorm WarningCLEErie35 min
Jul 24, 8:25 PM EDTSevere Thunderstorm WarningCLEMedina65 min
Jul 24, 8:28 PM EDTSevere Thunderstorm WarningCLELorain47 min
Jul 24, 8:54 PM EDTSevere Thunderstorm WarningCLEAshland36 min
Jul 24, 9:35 PM EDTSevere Thunderstorm WarningCLEWayne50 min
Jul 24, 9:40 PM EDTSevere Thunderstorm WarningCLEAshland35 min
Jul 24, 9:52 PM EDTSevere Thunderstorm WarningCLEHolmes63 min
Jul 24, 9:59 PM EDTSevere Thunderstorm WarningCLEMedina51 min
Jul 24, 10:15 PM EDTSevere Thunderstorm WarningCLEWayne65 min
Jul 25, 12:08 AM EDTSevere Thunderstorm WarningCLELucas62 min
Jul 25, 12:53 AM EDTSevere Thunderstorm WarningCLEWood62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.